Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taken Valerine for stress. Side effects of headache, confused, uncomfortable. Could this damage anything?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
Hello doctor.

I have taken valerine ( baldrian root ) for 14-18 days because of stress and it really has helped me. I took 1 pill for the first 3-5 days then I started taken two, and on day 10 or 12; I started to take 1 pill for like 5-6 days, then my side effect started to show. I had headache, very calm in a negative way, confused and felt really uncomfortable. so after 1-2 days feeling not so well; I stopped taking valerine. Then after 1-2 days I took one again. Then I stopped completely. I felt ill for 2 days and now my side effects are completely gone. Im just wondering if this was XXXXXXX anyhow or this could damage anything ? Im feeling good now.

Posted Mon, 21 May 2012 in Headache and Migraines
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Valerine produces a depressive effect on the brain. There are mild withdrawal symptoms seen on stopping the herb abruptly.
The symptoms you had were due to suddenly stopping the drug.
Since it is comparatively safe drug with no effects on heart or lungs, there is nothing worrisome now. Taking it for a short duration like you have taken does not cause any long term damage. All the effects of the drug will be washed out in 7-10 days.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor